Weird Twitches!

Post your questions about BFS here

Moderators: JohnV, Arron, garym

Weird Twitches!

Postby CarlaCT on January 13th, 2003, 2:23 pm

Hi All,
I posted on here before and everyone was sooo helpful.
I actually started taking an SSRI, Lexapro that helped out with the fasc. .
I have some questions:
If an SSRI helped with twitches is it still BFS?
Also, I started getting this new twitch, my muscles seems to contract for about three seconds, like a very slow twitch, compared to the quick thumps and buzzes I'm use to, anyone get this? Also facial twitching, my chin and lips are the new favorite, is facial fasc. common? I mean it's freaky my whole chin or lip will literally move in front of my eyes!!
Thanks in advanced,
Carla :?
CarlaCT
 

Postby DogBone on January 13th, 2003, 4:04 pm

Carla,

I have no idea about the medication. However, it only makes sense that if you take a medication and it relieves your symptoms then they are more likely to be BFS rather than ALS. With BFS -- they are caused by irritated muscle membranes. And ALS -- by necrosis or death of the mucles. Nothing (no meds) can stop the death of muscles in ALS, but I imagine some medications may be able to decrease the muscle membrane irratation. That is my take anyway.

As to the long twitches. I get them. For a while, not so much anymore, I could flex my tricept and then get a twitch that would hold for a second or two and then release followed by some other shorter twitches. I have had the long ones and the quick ones. The mechanism is the same and there is no need to worry about one more than the other.

I also get the lip and facial and neck twitches. However, for me they are far less common than legs/arms. Sorry you are having them - I know they are very disturbing. God Bless.
DogBone
Selfless giver of time
Selfless giver of time
 
Posts: 100
Joined: January 6th, 2003, 1:11 pm
Location: Utah

Postby guest on January 13th, 2003, 7:17 pm

SSRIs made me worse. I gave them up because they made the twitching worse.

I dont think there is any difference between twitches in the face and other places. If they are due to irritable muscles/nerves its just as likely to affect your face as anywhere else. I got this for a while but not for a couple of months.

Don't know about slow twitches but I should think this is just another variation.

R
guest
 

CarlaCT

Postby Guest on January 13th, 2003, 11:46 pm

Thanks guys for responding and being helpful:).
I just read BFS in a Nutshell by Arron, that answered my SSRI question.
I think he may of described that slow twitch as well.
I'm just interested to see how many others get this strange twitch!
I got this strange twitch in my lip today, like my lip puckered by itself!!!!
Oh the joys of BFS!
Guest
 

CarlaCT

Sponsor

Sponsor
 


Return to Questions About BFS

Who is online

Users browsing this forum: Bing [Bot] and 7 guests